Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 120, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 16, 2007, 8:39 PM CDT for Kimble County, Mason County, Texas. It took effect at Aug 16, 2007, 8:46 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 8:39 PM CDT (01:39 UTC)
- In effect from
- Aug 16, 2007, 8:46 PM CDT
- Expired
- Aug 16, 2007, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 128 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:25 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 16, 7:25 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT THU AUG 16 2007 .AVIATION... REMNANTS OF T.S. ERIN WILL BE SLOW MOVING. MVFR CIGS/VSBYS THROUGH THE FORECAST WITH OCCASIONAL IFR OR LOWER CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS && .PREV DISCUSSION... /ISSUED 327 PM CDT THU AUG 16 2007/ DISCUSSION... THE FORECAST FOCUS IS ON THE HEAVY AND POSSIBLY EXCESSIVE RAINFALL POTENTIAL ASSOCIATED WITH THE REMNANTS OF ERIN. TROPICAL DEPRESSION ERIN IS MOVING TO THE NORTHWEST...AND WAS LOCATED JUST SOUTH OF THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON. SOME BANDS OF SHOWERS HAVE MOVED NORTHWEST INTO OUR SOUTHEASTERN COUNTIES THIS AFTERNOON. RADAR AND INFRARED SATELLITE IMAGERY TRENDS INDICATE ENHANCED CONVECTION DEVELOPING JUST NORTH AND NORTHWEST OF THE CIRCULATION CENTER. EXPECT SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP INTO OUR SOUTHEAST AND SOUTHERN COUNTIES AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING...AS ERIN DRAWS CLOSER. PROJECTIONS AT THIS TIME TAKE THE REMNANT LOW ON A NORTHWEST OR WEST-NORTHWEST TRACK TO NEAR THE SOUTHERN BORDER OF CROCKETT COUNTY BY EARLY FRIDAY MORNING. SYSTEM WILL DRIFT TO THE NORTHWEST ON FRIDAY...AND THEN SHOULD MEANDER AROUND WEST TEXAS ON SATURDAY AND POSSIBLY INTO SUNDAY. THIS TO OCCUR AS THE UPPER HIGH TO THE NORTH BECOMES SPLIT WITH TWO CENTERS DEVELOPING. ONE CENTER WILL BE OVER NEW MEXICO WITH THE OTHER LOCATED OVER THE SOUTHEASTERN STATES. WITH THE MOISTURE SURGE WHICH IS OCCURRING...PRECIPITABLE WATER VALUES ARE INCREASING TO OVER 2 INCHES...AND THIS AIRMASS WILL REMAIN ACROSS WEST CENTRAL TEXAS FRIDAY INTO THE WEEKEND. THIS SETUP BRINGS THE THREAT FOR HEAVY AND POSSIBLY EXCESSIVE RAINFALL. THE MAIN CONCERN TONIGHT IS WITH THE REMNANT LOW AND MID LEVEL CIRCULATION CENTER TRACKING TOWARD OUR FAR SOUTHERN COUNTIES. EXPECT A CONCENTRATED AREA OF CONVECTION WITH VERY HEAVY RAINFALL AROUND THE REMNANT LOW. THIS COULD AFFECT OUR SOUTHERN TIER OF COUNTIES OVERNIGHT. EXPECT AN EXPANDED AREA OF CONVECTION ACROSS OUR AREA ON FRIDAY WITH THE REMNANTS OF ERIN JUST TO OUR WEST. CONVECTION SHOULD CONTRACT TO WHAT IS LEFT OF THE REMNANT LOW AGAIN FRIDAY NIGHT...AND THIS MAY BE NEAR OUR WESTERN BORDER COUNTIES. CARRYING FAIRLY HIGH POPS AGAIN SATURDAY GIVEN THE PROXIMITY OF THE SYSTEM AND PRESENCE OF A DEEP MOIST AIRMASS. ALTHOUGH OUR AREA HAS EXPERIENCED DRY WEATHER OVER THE PAST COUPLE OF WEEKS AND COULD ABSORB SOME RAINFALL INITIALLY...THE THE POTENTIAL FOR RAINFALL RATES OF 1 TO 2 INCHES OR MORE PER HOUR WOULD RESULT IN EXCESSIVE RAINFALL AND POSSIBLE FLASH FLOODING. WE HAVE ISSUED A FLASH FLOOD WATCH UNTIL 7 PM FRIDAY...FOR THE AREA ROUGHLY SOUTHEAST OF A LINE FROM MERTZON TO SAN ANGELO TO BROWNWOOD. HPC ALSO HAS THIS AREA IN A HIGH RISK FOR EXCESSIVE RAINFALL. LATER SHIFTS CAN MAKE ADJUSTMENTS TO THE FLASH FLOOD WATCH AS THIS SITUATION UNFOLDS. THERE ARE STILL SOME UNCERTAINTIES WITH SPECIFICALLY WHERE THE REMNANT LOW WILL END UP...AND HOW STRONG IT WILL BE... DURING THE NEXT COUPLE OF DAYS. WE WILL CONTINUE TO CLOSELY MONITOR DEVELOPMENTS AND MAKE ADJUSTMENTS TO THE FORECAST. PRESENCE OF CONSIDERABLE CLOUDCOVER AND HIGHER RAIN CHANCES WILL RESULT IN COOLER DAYTIME TEMPERATURES THIS WEEKEND WITH A REDUCED DIURNAL TEMPERATURE RANGE. BRIEFLY LOOKING AHEAD INTO NEXT WEEK...GOING WITH A DRY FORECAST AND WARMER TEMPERATURES AT THIS TIME. EVEN SO...THE DAILY HIGHS WILL NOT BE AS HOT AS WHAT OCCURRED DURING THE PAST WEEK. THE GFS BRINGS A TUTT LOW INTO TEXAS FROM THE GULF OF MEXICO MONDAY NIGHT AND TUESDAY OF NEXT WEEK. WILL ALSO BE WATCHING TO SEE WHERE HURRICANE DEAN MAY TRACK. POPS MAY BE ADDED TO PARTS OF THE FORECAST NEXT WEEK AS MODEL TRENDS BECOME MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 79 73 83 / 50 90 60 60 SAN ANGELO 72 79 72 83 / 70 90 70 60 JUNCTION 72 80 72 83 / 90 90 60 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BROWN-COLEMAN- CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-SCHLEICHER-SUTTON-TOM GREEN. && 09
Hazardous weather outlook, Aug 16, 3:01 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 301 PM CDT THU AUG 16 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 301 PM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL BRING THE POTENTIAL FOR VERY HEAVY RAIN AND FLASH FLOODING TO THE SOUTHERN HALF OF WEST CENTRAL TEXAS TONIGHT. THE BEST CHANCE OF VERY HEAVY RAIN WILL BE SOUTH OF A LINE FROM MERTZON TO SAN ANGELO TO BALLINGER TO BROWNWOOD. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL PRODUCE MORE VERY HEAVY RAIN ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS ON FRIDAY AND FRIDAY NIGHT. TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES AND FLASH FLOODING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED...HOWEVER RAINFALL REPORTS WOULD BE HELPFUL.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Mason | 23 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Kimble | 24 hr |
| Aug 16, 9:22 PM CDT | River Flood Warning | SJT | Mason | 36 hr |
| Aug 16, 11:29 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Aug 17, 1:50 AM CDT | Flash Flood Warning | SJT | Menard | 6 hr |
| Aug 17, 3:28 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Aug 17, 6:40 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 4 hr |
| Aug 17, 7:01 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 4 hr |
| Aug 17, 8:45 AM CDT | Flash Flood Warning | SJT | Concho, Irion, Tom Green | 6 hr |
| Aug 17, 11:56 AM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.